Alert archive / Kentucky / Flash Flood Warnings in 2010

Flash Flood Warning 34, NWS Louisville, KY

July 21, 2010Ohio County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 21, 2010, 11:28 AM CDT for Ohio County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2010, 11:28 AM CDT (16:28 UTC)
Expired
Jul 21, 2010, 2:15 PM CDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Ohio County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1584 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1584 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WGUS53 KLMK 211628
FFWLMK
KYC183-211915-
/O.NEW.KLMK.FF.W.0034.100721T1628Z-100721T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1128 AM CDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL OHIO COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 215 PM CDT

* AT 1116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
VERY HEAVY RAIN FROM SEVERAL THUNDERSTORMS OVER THE WARNED AREA. UP 
TO 3 INCHES OF RAIN HAVE FALLEN WITH MORE EXPECTED THROUGH THE 
AFTERNOON HOURS.

* LOCATIONS IMPACTED INCLUDE...HARTFORD...

  IN ADDITION...ROSINE...HEFLIN AND BEDA ARE INCLUDED IN THIS 
FLASH   FLOOD WARNING. OF PARTICULAR CONCERN WILL BE NEAR THE BEAVER 
DAM AREA ALONG THE MUDDY CREEK WESTWARD TO THE ROUGH RIVER. IN THIS 
AREA...THREELICK FORK OVERFLOWS ONTO DAVIS ROAD. ALSO...SEVERAL 
STREETS OVERFLOW DUE TO LOW LYING AREA IN BEAVER DAM.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3750 8710 3751 8710 3755 8707 3755 8687
      3747 8673 3742 8673 3744 8683 3735 8681
      3746 8712 3748 8713

$$

SCHOETTMER
2 follow-up statements
497 
WGUS73 KLMK 211738
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1238 PM CDT WED JUL 21 2010

KYC183-211915-
/O.CON.KLMK.FF.W.0034.000000T0000Z-100721T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-
1238 PM CDT WED JUL 21 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
CENTRAL OHIO COUNTY...

AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA ADDITIONAL STORMS ARE EXPECTED OVER THE NEXT HOUR!.

* LOCATIONS IMPACTED INCLUDE...
  HARTFORD...

  IN ADDITION...HEFLIN AND BEDA ARE INCLUDED IN THIS FLASH FLOOD   
WARNING. OF PARTICULAR CONCERN WILL BE NEAR THE BEAVER DAM AREA 
ALONG THE MUDDY CREEK WESTWARD TO THE ROUGH RIVER. IN THIS 
AREA...THREELICK FORK OVERFLOWS ONTO DAVIS ROAD. ALSO...SEVERAL 
STREETS OVERFLOW DUE TO LOW LYING AREA IN BEAVER DAM.

ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3750 8710 3751 8710 3755 8707 3755 8687
      3747 8673 3742 8673 3744 8683 3735 8681
      3746 8712 3748 8713

$$

SCHOETTMER
515 
WGUS73 KLMK 211908
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 PM CDT WED JUL 21 2010

KYC183-211918-
/O.EXP.KLMK.FF.W.0034.000000T0000Z-100721T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-
208 PM CDT WED JUL 21 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 PM CDT FOR CENTRAL OHIO
COUNTY...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. 

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3750 8710 3751 8710 3755 8707 3755 8687
      3747 8673 3742 8673 3744 8683 3735 8681
      3746 8712 3748 8713

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 10:57 AM CDT, 31 minutes earlier.

Area forecast discussion, Jul 21, 10:57 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1157 AM EDT WED JUL 21 2010

...FORECAST UPDATE...

TRAINING STORMS ACROSS SOUTH CENTRAL KENTUCKY WILL CONTINUE TO BE AN
ISSUE THIS AFTERNOON. STORMS ACROSS THAT REGION FORMED ALONG AN
OUTFLOW BOUNDARY FROM THE STORMS THAT MOVED ACROSS NORTH AND EAST
CENTRAL KENTUCKY THIS MORNING. A BRISK SOUTHWEST MOIST FLOW WILL
CONTINUE TO PROVIDE THE INGREDIENTS NEEDED FOR STORMS TO DEVELOP
ALONG THIS BOUNDARY DURING THE AFTERNOON. ALSO THE HIGH RESOLUTION
MODELS CONTINUE TO INDICATE STORM DEVELOPMENT IN THIS AREA. SO WE
WILL MENTION LIKELY POPS ACROSS THE SOUTH WITH THE MENTION OF
LOCALLY HEAVY RAIN. WE WILL KEEP POPS IN THE CHANCE CATEGORY OVER
THE NORTH. I HAVE NOT MADE ANY CHANGES TO TEMPERATURES ALTHOUGH
READINGS MAY NOT REACH FORECAST HIGHS BECAUSE OF CLOUD COVER AND
RAINFALL.

FORECAST IS ALREADY OUT.

.SHORT TERM (TODAY AND TONIGHT)...

FIRST ORDER OF BUSINESS IN THE SHORT TERM IS THE WEAK MCS CROSSING
SOUTHERN ILLINOIS AT 07Z IN THE FORM OF A BOWED BROKEN SQUALL LINE.
THIS FEATURE IS MOVING DUE EAST ALONG AN AXIS OF MOISTURE
POOLING...GREATER INSTABILITY...AND THETA-E RIDGING. THE SOUTHERN
PORTION OF THE LINE HAS BEEN FALLING APART...BUT THE APEX OF THE BOW
SHOULD SURVIVE A FEW MORE HOURS INTO SOUTHERN INDIANA...AND THEN IT
TOO SHOULD BEGIN TO DISINTEGRATE AROUND THE TIME IT CROSSES I-65.
SO...HAVE TIMED THIS AREA OF STORMS INTO THE LMK CWFA EARLY THIS
MORNING USING RADAR LOOPS.

IN SUBSIDENCE AND RELATIVE STABILITY BEHIND THE DEPARTING MCS WE
SHOULD SEE A LULL IN THUNDERSTORM COVERAGE. THEN THIS AFTERNOON ONCE
WE HAVE HAD A CHANCE TO DESTABILIZE RENEWED SCATTERED THUNDERSTORM
DEVELOPMENT IS EXPECTED. ANY CONVECTION THAT DOES DEVELOP SHOULD
GENERALLY WANE AFTER SUNSET THIS EVENING...WITH THE BEST CHANCES IN
THE NORTH.

AGAIN TODAY THE MAIN THREAT FROM STORMS WILL BE LOCALLY VERY HEAVY
RAIN. WILL HAVE TO KEEP AN EYE OUT FOR AREAS HIT REPEATEDLY BY
STORMS AS THEY CONTINUE TO TRAVEL FROM WEST TO EAST IN A CORRIDOR
THROUGH SOUTHERN INDIANA AND FAR NORTHERN KENTUCKY. SINCE RAINS
OVERNIGHT HAVE BEEN ALMOST NIL THERE IS NOT A NEED FOR A HEADLINE IN
THE LMK CWA AT THIS TIME...AS OPPOSED TO AREAS TO OUR EAST AND
NORTHEAST THAT RECEIVED VERY HEAVY RAIN OVERNIGHT.

TEMPERATURES YESTERDAY MANAGED TO REACH THE LOWER 90S CENTRAL AND
WEST AND UPPER 80S IN THE EAST DESPITE MORNING RAIN AND CLOUDS...SO
WILL GO WITH NUMBERS TODAY VERY SIMILAR TO YESTERDAY. WITH DEW
POINTS IN THE LOWER AND MIDDLE 70S THAT WOULD PRODUCE HEAT INDEX
READINGS AT THE PEAK HEATING OF THE AFTERNOON AROUND 100 DEGREES
WEST OF I-65 AND IN THE UPPER 90S TO THE EAST. ALSO THERE SHOULD BE
LESS OF A BREEZE TODAY THAN YESTERDAY...MAKING FOR MORE
UNCOMFORTABLE CONDITIONS.

.LONG TERM (THURSDAY - TUESDAY)...

THURSDAY - SUNDAY...

THE WEAK FRONTAL BOUNDARY CURRENTLY OVER OUR AREA WILL MOVE NORTH ON
THURSDAY.  HOWEVER...WARM MOIST SOUTHERLY FLOW COMBINED WITH DAY
TIME HEATING INSTABILITY...SHOULD STILL BE ENOUGH TO PRODUCE
SCATTERED CONVECTION MAINLY DURING THE AFTERNOON AND EVENING HOURS.
WITH WEAK SHEAR AND CAPE PROFILES...LOOKS LIKE MOST STORMS WILL STAY
SUB SEVERE.

BY FRIDAY...UPPER LEVEL RIDGING TO OUR SOUTH WILL HAVE STRENGTHENED
ENOUGH TO PUSH CONVECTIVE ACTIVITY TO OUR NORTH.  WITH THE STRONG
RIDGING IN PLACE AND H85 TEMPS IN THE 20 TO 21 DEGREES C
RANGE...FRI/SAT WILL BE HOT AND MUGGY WITH HIGHS IN THE MID 90S.
WITH DEWPOINTS EXPECTED TO BE IN THE LOWER 70S...WE/LL LIKELY SEE
HEAT INDICES TOPPLE THE 100 MARK AGAIN.  USE CAUTION IF YOU PLAN TO
BE OUTDOORS THIS WEEKEND.

A NORTHERN STREAM UPPER LEVEL TROUGH AND ASSOCIATED SFC LOW WILL
ENTER THE GREAT LAKES REGION EARLY SATURDAY.  THE SFC COOL FRONT
ASSOCIATED WITH THIS SYSTEM WILL PROVIDE A TRIGGER FOR THUNDERSTORMS
BEGINNING AS EARLY AS SATURDAY AFTERNOON...BUT THE MAIN PRECIP WILL
HOLD OFF WITH THE FROPA TO OCCUR SOMETIME LATE SATURDAY NIGHT OR
EARLY SUNDAY.  SOME STRONG STORMS LOOK TO BE POSSIBLE WITH THIS
FROPA WITH MODEST CAPE AND A DECENT SHEAR PROFILE APPARENT IN MODEL
SOUNDINGS.  SUNDAY MORNING LOWS OR SUNDAY AFTERNOON HIGHS WILL BE
TRICKY DEPENDING ON THE EXACT TIMING OF THE FROPA.  ALTHOUGH WE
WON/T EXPERIENCE A BIG COOL DOWN WITH THIS FRONT...HIGH TEMPS SUN
SHOULD DROP INTO THE UPPER 80S FOR MOST LOCATIONS ACROSS THE AREA.
90 WILL STILL BE THE RULE OVER SOUTH CENTRAL KY HOWEVER.

MONDAY - TUESDAY...

HAVE NOT MADE ANY CHANGES TO THE MON/TUES FORECAST.  WITH THE
FRONTAL BOUNDARY TO OUR SOUTH...PRECIP SHOULD STAY SOUTH AS WELL.
WE/LL STILL STAY WARM WITH HIGHS IN THE UPPER 80S/LOW 90S...BUT
DEWPTS LOOK TO DROP OFF INTO THE 60S SO NOT QUITE AS MUGGY.

&&

.AVIATION (12Z TAF ISSUANCE)...

BROKEN LINE OF THUNDERSTORMS THAT ORIGINATED IN MISSOURI LAST
EVENING HAS MOVED ACROSS ILLINOIS AND INDIANA AND IS CROSSING INTO
KENTUCKY AT 11Z. MOST OF THIS LINE WILL BE PAST SDF BY 12Z AND
SHOULD STAY JUST OUTSIDE OF THE BWG TAF AREA SO WILL LEAVE OUT OF
THOSE TWO TAFS. WILL INCLUDE IN THE LEX TAF FOR THE FIRST HOUR OF
THE FORECAST...WITH IFR CONDITIONS POSSIBLE WITHIN THUNDERSTORMS.

FOR THE REMAINDER OF THE DAY...SCATTERED STORMS WILL CONTINUE TO BE
POSSIBLE JUST ABOUT ANYTIME AND HAVE ACCOUNTED FOR THIS WITH A CB
CLOUD TYPE. ANY STORMS SHOULD LARGELY DIE AWAY WITH SUNSET SO WILL
LEAVE CB OUT FOR TONIGHT. MAY SEE A LITTLE DAWN BR IN PLACES THAT
GET GOOD RAIN TODAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........JA
SHORT TERM.....13
LONG TERM......AML
AVIATION.......13
Hazardous weather outlook, Jul 21, 11:15 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1215 PM EDT WED JUL 21 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-220745-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1215 PM EDT WED JUL 21 2010 /1115 AM CDT WED JUL 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS SOUTH
CENTRAL KENTUCKY THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAIN IN A SHORT PERIOD OF TIME WITH SOME OF THE
STORMS TRAINING OVER THE SAME LOCATIONS THAT RECEIVED HEAVY RAIN
EARLIER TODAY. BESIDES THE POTENTIAL FOR LOCALLY VERY HEAVY RAIN...
GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY ESPECIALLY
DURING THE AFTERNOON AND EVENING HOURS WHEN THE ATMOSPHERE WILL BE
MOST UNSTABLE. THOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE.
LOCALLY HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING WILL BE
THE MAIN THREATS.

ISOLATED TO SCATTERED STORMS ARE EXPECTED AGAIN FOR SATURDAY AND
SUNDAY AS A COOL FRONT APPROACHES.

HEAT INDICES WILL BE AROUND 100 THURSDAY...AND 100 TO 105 FOR FRIDAY
AND SATURDAY...ESPECIALLY FOR THAT PART OF OUR REGION ALONG AND WEST
OF INTERSTATE 65. PLAN YOUR DAY AROUND THE HEAT...STAYING IN AIR
CONDITIONING OR SHADE AS MUCH AS POSSIBLE DURING THE HOT AND HUMID
AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AND SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE.

13/AML/JA

In the hours before

Special weather statement, Jul 21, 7:04 AM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
804 AM EDT WED JUL 21 2010

KYZ046-054-055-066-211230-
BOYLE-CASEY-MARION-WASHINGTON-
804 AM EDT WED JUL 21 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 800 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEBANON...AND MOVING SOUTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3739 8513 3742 8509 3745 8514 3746 8519
      3744 8523 3753 8541 3772 8523 3754 8486
      3750 8487 3734 8503
TIME...MOT...LOC 1204Z 300DEG 28KT 3759 8515

JDA
Special weather statement, Jul 21, 7:23 AM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
823 AM EDT WED JUL 21 2010

KYZ026-027-061>063-211245-
BUTLER-EDMONSON-GRAYSON-HART-OHIO-
723 AM CDT WED JUL 21 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 719 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF MORGANTOWN...AND MOVING
EAST SOUTHEAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3741 8608 3722 8606 3726 8687 3746 8690
TIME...MOT...LOC 1222Z 287DEG 17KT 3736 8658

JDG
Special weather statement, Jul 21, 7:28 AM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
828 AM EDT WED JUL 21 2010

KYZ055>057-066-067-211330-
BOYLE-CASEY-GARRARD-LINCOLN-MADISON-
828 AM EDT WED JUL 21 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 824 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF DANVILLE...AND MOVING EAST
SOUTHEAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   STANFORD...
   LANCASTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3751 8430 3753 8435 3747 8438 3748 8445
      3734 8450 3733 8452 3736 8457 3719 8481
      3740 8512 3742 8506 3750 8505 3774 8460
      3753 8420
TIME...MOT...LOC 1228Z 281DEG 22KT 3756 8477

JDG
Special weather statement, Jul 21, 7:30 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 AM EDT WED JUL 21 2010

KYZ041-042-048-049-057-211315-
BOURBON-CLARK-FAYETTE-JESSAMINE-MADISON-
830 AM EDT WED JUL 21 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 829 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
PARIS TO 8 MILES WEST OF RICHMOND...AND MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   RICHMOND...
   WINCHESTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3786 8402 3784 8401 3782 8408 3783 8411
      3782 8412 3781 8410 3769 8409 3764 8413
      3757 8410 3756 8418 3753 8420 3768 8447
      3777 8453 3775 8459 3825 8416 3819 8398
      3811 8408 3793 8398
TIME...MOT...LOC 1230Z 291DEG 41KT 3815 8409 3771 8443

JDA
Special weather statement, Jul 21, 9:44 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 AM EDT WED JUL 21 2010

KYZ066-067-211515-
CASEY-LINCOLN-
1044 AM EDT WED JUL 21 2010

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 1039 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 8 MILES NORTHEAST OF LIBERTY...AND MOVING EAST
AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN WITH
RAINFALL RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE HALF MILE...ARE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3734 8455 3736 8457 3715 8486 3732 8517
      3742 8508 3742 8506 3745 8506 3754 8499
      3753 8490 3754 8488 3744 8449
TIME...MOT...LOC 1443Z 285DEG 15KT 3739 8481

JDA
Special weather statement, Jul 21, 11:08 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1208 PM EDT WED JUL 21 2010

KYZ074-076-211645-
BARREN-METCALFE-
1108 AM CDT WED JUL 21 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 1107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GLASGOW...AND MOVING SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3695 8617 3698 8616 3716 8599 3714 8590
      3693 8552 3684 8573 3685 8576 3683 8581
      3678 8590
TIME...MOT...LOC 1608Z 306DEG 24KT 3699 8593

JDA

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:08 PM CDTSpecial Weather StatementLMKClark37 min
Jul 20, 10:27 PM CDTSpecial Weather StatementLMKNicholas33 min
Jul 21, 3:37 AM CDTSpecial Weather StatementLMKBourbon, Scott38 min
Jul 21, 4:13 AM CDTSpecial Weather StatementLMKBourbon32 min
Jul 21, 5:09 AM CDTSpecial Weather StatementLMKMeade36 min
Jul 21, 5:18 AM CDTSpecial Weather StatementLMKJefferson42 min
Jul 21, 5:38 AM CDTSpecial Weather StatementLMKBullitt, Meade37 min
Jul 21, 6:03 AM CDTSpecial Weather StatementLMKNelson, Shelby, Spencer27 min
Jul 21, 6:15 AM CDTSpecial Weather StatementLMKFayette, Jessamine, Mercer30 min
Jul 21, 6:32 AM CDTSpecial Weather StatementLMKAnderson, Franklin, Marion, Mercer, Washington, Woodford28 min
Jul 21, 6:46 AM CDTSpecial Weather StatementLMKClark, Jessamine, Madison29 min
Jul 21, 6:50 AM CDTSevere Thunderstorm WarningLMKBoyle, Mercer, Washington25 min
Jul 21, 7:02 AM CDTSpecial Weather StatementLMKBourbon, Fayette, Jessamine, Woodford28 min
Jul 21, 7:04 AM CDTSpecial Weather StatementLMKMarion26 min
Jul 21, 7:09 AM CDTAreal Flood AdvisoryLMKFayette111 min
Jul 21, 7:23 AM CDTSpecial Weather StatementLMKGrayson22 min
Jul 21, 7:28 AM CDTSpecial Weather StatementLMKCasey, Garrard, Lincoln62 min
Jul 21, 7:30 AM CDTSpecial Weather StatementLMKClark, Madison45 min
Jul 21, 7:45 AM CDTAreal Flood AdvisoryLMKButler, Edmonson, Grayson3 hr
Jul 21, 9:18 AM CDTFlash Flood WarningLMKButler, Ohio6 hr
Jul 21, 9:44 AM CDTSpecial Weather StatementLMKCasey, Lincoln31 min
Jul 21, 10:12 AM CDTFlash Flood WarningLMKEdmonson, Grayson, Ohio3 hr
Jul 21, 11:08 AM CDTSpecial Weather StatementLMKBarren, Metcalfe37 min
Jul 21, 12:26 PM CDTSpecial Weather StatementLMKOhio49 min
Jul 21, 12:35 PM CDTFlash Flood WarningLMKBarren, Edmonson, Hart, Warren4 hr
Jul 21, 12:41 PM CDTSpecial Weather StatementLMKClinton, Cumberland49 min
Jul 21, 12:58 PM CDTFlash Flood WarningLMKEdmonson, Grayson, Ohio3 hr
Jul 21, 1:05 PM CDTFlash Flood WarningLMKButler, Edmonson, Warren3 hr
Jul 21, 1:27 PM CDTSpecial Weather StatementLMKAllen, Barren, Logan, Metcalfe, Monroe, Simpson and 1 more2 hr
Jul 21, 1:39 PM CDTAreal Flood AdvisoryLMKAllen, Barren, Butler, Logan, Simpson, Warren3 hr
Jul 21, 1:49 PM CDTFlash Flood WarningLMKLogan, Simpson, Warren3 hr

Nearby

Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.